Alert archive / Louisiana / Small Craft Advisories in 2021

Small Craft Advisory 27, NWS Lake Charles, LA

April 23, 2021

NWS Lake Charles, LA issued this small craft advisory at Apr 23, 2021, 4:03 AM CDT. It took effect at Apr 23, 2021, 1:00 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2021, 4:03 AM CDT (09:03 UTC)
In effect from
Apr 23, 2021, 1:00 PM CDT
Expired
Apr 24, 2021, 4:00 AM CDT
In force
15 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted.

837 
WHUS74 KLCH 230903
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
403 AM CDT Fri Apr 23 2021

GMZ450-452-455-470-472-475-231715-
/O.NEW.KLCH.SC.Y.0027.210423T1800Z-210424T0600Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
403 AM CDT Fri Apr 23 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 AM CDT SATURDAY...

* WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt and 
  seas 4 to 6 ft expected.

* WHERE...Portions of the Gulf of Mexico. 

* WHEN...From 1 PM this afternoon to 1 AM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
805 
WHUS74 KLCH 231705
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
1205 PM CDT Fri Apr 23 2021

GMZ450-452-455-470-472-475-240600-
/O.CON.KLCH.SC.Y.0027.210423T1800Z-210424T0600Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
1205 PM CDT Fri Apr 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
SATURDAY...

* WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt and 
  seas 4 to 6 ft expected.

* WHERE...Portions of the Gulf of Mexico. 

* WHEN...Until 1 AM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
794 
WHUS74 KLCH 240252
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
952 PM CDT Fri Apr 23 2021

GMZ450-452-455-470-472-475-240900-
/O.EXT.KLCH.SC.Y.0027.000000T0000Z-210424T0900Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
952 PM CDT Fri Apr 23 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SATURDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 7 ft.

* WHERE...Portions of the Gulf of Mexico. 

* WHEN...Until 4 AM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

13
189 
WHUS74 KLCH 240906
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
406 AM CDT Sat Apr 24 2021

GMZ450-452-455-470-472-475-241015-
/O.EXP.KLCH.SC.Y.0027.000000T0000Z-210424T0900Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
406 AM CDT Sat Apr 24 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds have decreased below advisory criteria and winds are
expected to stay below advisory criteria for the remainder of
today.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Apr 23, 12:08 AM CDT, 3 hours 55 minutes earlier.

Area forecast discussion, Apr 23, 12:08 AM CDT, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1208 AM CDT Fri Apr 23 2021

.DISCUSSION...
06Z 23APRIL21 TAFs

&&

.AVIATION...
Current VFR conditions to completely deteriorate during this TAF
cycle due to multiple disturbances expected to bring severe
weather to the region. CIGS have dropped a bit faster than the
previous forecast, with showers noted at a few sites out to our
west in response to a warm front lifting north into the area.
Southeasterly winds to strengthen and become southwesterly ahead
of the cold front set to move through the area tomorrow night
into Sunday morning.

Stigger/87

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  55  74  64  83 /  20  80 100  10
LCH  61  76  69  83 /  30  90  90  10
LFT  58  76  67  82 /  10  80  90  20
BPT  64  77  67  84 /  30  90  80  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution until 6 AM CDT Friday for GMZ450-
     452-455-470-472-475.

&&

AVIATION...87
Hazardous weather outlook, Apr 23, 4:03 AM CDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
403 AM CDT Fri Apr 23 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-240915-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
403 AM CDT Fri Apr 23 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and Tonight.

A warm front will lift north across the area today. Scattered
showers and isolated thunderstorms will be possible this morning with
thunderstorms becoming more widespread during the afternoon and
evening. Some of these storms will have the potential to become
severe during the afternoon and evening with tornadoes, damaging
winds and large hail possible. In addition to the severe weather
threat, these storms will have the potential to produce heavy
rainfall that could lead to localized flash flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
A cold front will push through the region Saturday morning bringing
ongoing precipitation to an end.

Showers and thunderstorms will be possible by mid week as a frontal
boundary pushes through the region. Details on timing will become
more clear as the event approaches.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ450-452-455-470-472-475-240915-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
403 AM CDT Fri Apr 23 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM
CDT SATURDAY...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...Today and Tonight.

A warm front will lift north out of the coastal waters today.
Scattered showers and isolated thunderstorms will be possible across
the coastal waters through the day. Some of these storms will have
the potential to become severe during the afternoon and evening with
waterspouts, damaging winds and large hail possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
A cold front will push through the region Saturday morning bringing
ongoing precipitation to an end.

Showers and thunderstorms will be possible by mid week as a frontal
boundary pushes through the region. Details on timing will become
more clear as the event approaches.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-240915-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
403 AM CDT Fri Apr 23 2021

This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.

.DAY ONE...Today and Tonight.

A warm front will lift north out of the coastal waters today.
Scattered showers and isolated thunderstorms will be possible
through the day. Some of these storms will have the potential to
become severe during the afternoon and evening with waterspouts,
damaging winds and large hail possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A cold front will push through the region Saturday morning bringing
ongoing precipitation to an end.

Showers and thunderstorms will be possible by mid week as a frontal
boundary pushes through the region. Details on timing will become
more clear as the event approaches.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 10:11 AM CDTRiver Flood WarningLCHCalcasieu4 days
Apr 23, 2:35 PM CDTRiver Flood WarningLCHBeauregard, Vernon4 days
Apr 23, 2:35 PM CDTRiver Flood WarningLCHBeauregard, Calcasieu76 days
Apr 23, 2:50 PM CDTFlash Flood WatchLCHAllen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more12 hr
Apr 23, 6:53 PM CDTSpecial Weather StatementLCHRapides37 min
Apr 23, 4:27 PM CDTSpecial Weather StatementLCHSabine33 min
Apr 23, 4:31 PM CDTSpecial Weather StatementLCHTyler29 min
Apr 23, 4:47 PM CDTSevere Thunderstorm WarningLCHJasper, Tyler28 min
Apr 23, 5:12 PM CDTSevere Thunderstorm WarningLCHJasper, Tyler63 min
Apr 23, 6:08 PM CDTSevere Thunderstorm WarningLCHJasper, Newton67 min
Apr 23, 6:42 PM CDTSevere Thunderstorm WarningLCHHardin, Jasper, Newton, Tyler63 min

Nearby

Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.